MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TEMPERATURE PROBE
Model Number 900MR869
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the subject 900mr869 temperature/flow probes have been requested to be returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that three 900mr869 temperature/flow probes were identified to dislodge from the patient-end temperature probe port of an infant breathing circuit prior to patient use.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject 900mr869 temperature/flow probes, rt268 infant evaqua2 breathing circuit, and additional information about the reported event were requested to be provided to fisher & paykel (f&p) healthcare new zealand for evaluation.In addition, a review of the manufacturing records for the reported devices was completed.Results: the subject 900mr869 temperature/flow probes and a rt268 infant evaqua2 breathing circuit were received at f&p healthcare in new zealand for evaluation, where they were visually inspected.Visual inspection identified no visible damage or defects with the returned devices.A review of the manufacturing records for the reported 900mr869 temperature/flow probe lot batches was completed and confirmed that the patient-end temperature/flow probe parts were made to dimensional specifications.A review of the manufacturing records of the lot batch of the rt268 infant evaqua2 breathing circuit was also performed.The devices in the manufacturing lot passed all the required quality control measures, confirming they were manufactured in accordance with specifications.Additionally, no non-conformances were noted during the manufacturing process of the subject lot.Further assessment of 900mr869 temperature/flow probes was completed.The patient-end temperature probe part was measured and was within dimensional specification.Some variations were noted with measurements towards the lower end of the specification.The manufacturing processes of the patient-end temperature probe have been reviewed to reduce variation in dimensional specification.Conclusion: based on our investigation, the products were within specification.The reported event is likely to be related to dimensional variation at the patient-end temperature probe.As part of design validation and verification activities, all f&p healthcare products are tested to ensure they meet documented product requirements and specifications.At the end of the final assembly process, all 900mr869 temperature/flow probe are 100% tested as follows: - functional testing of temperature/flow probe - visual inspections for any visible defects and contamination - resistance testing.At the end of the final assembly process, all rt268 infant evaqua2 breathing circuits are 100% tested as follows: - functional testing for leak - visual inspections for any visible defects and contamination - resistance testing of the heater wire the instructions for use for the 900mr869 temperature/flow probes outlines the correct set-up of the temperature probe and also state the following: - ensure that both temperature probe sensors are correctly and securely fitted.- push the airway probe and chamber probe into breathing circuit making sure they are correctly located and pushed into place.- perform ventilator leak test on the breathing circuit before use.- there is a residual risk associated with use of this product, even if used as intended.Following all instructions and warnings provided, the risk of hypoxic injury, skin burns, airway burns, airway injury, lung injury, electric shock injury, musculoskeletal injury, and hypothermia remains.These risks may result in serious injury or death.The instructions for use accompanying each mr850 respiratory humidifier outlines the correct set-up of the device in accordance with instructions and warnings, and also states the following: - ensure that both temperature probe sensors are correctly and securely fitted.- visually inspect the humidifier and accessories for damage before use and replace if damaged - this product is for use under the supervision of trained medical personnel.- ensure that appropriate ventilator and/or patient monitor alarms are set, connections are secure and a leak test is completed before use.The mr850 technical manual also outlines the action required when a flashing 'airway probe' indicator is accompanied by an audible alarm, including to 'check for proper insertion of the airway probe into a correctly configured breathing circuit', and to 'adjust as necessary'.The technical manuals also outline the 6 monthly and annual maintenance tasks to ensure the humidifier, and its accessories are in working order.In addition, it also states that the accessories used with the mr850 respiratory humidifier are to be visually and functionally checked and replaced in the case of damage or if it fails the performance test.The instructions for use accompanying the rt268 infant evaqua2 breathing circuits show in pictorial format the correct set-up of the circuit and also state the following: - ensure appropriate ventilator or flow source alarms are set before connecting breathing set to patient - perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- check all connections are tight before use - appropriate patient monitoring (e.G.Oxygen saturation) must be used at all times.Failure to monitor the patient (e.G.In the event of an interruption to gas flow) may result in serious harm, or death.
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
TEMPERATURE PROBE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22102877
Report Number9611451-2025-00482
Device Sequence Number7123117
Product Code BTT
UDI-Device Identifier09420012401311
UDI-Public(01)09420012401311(10)2103226932(11)240708
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K983112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900MR869
Device Catalogue Number900MR869
Device Lot Number2103226932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
F&P MR850 RESPIRATORY HUMIDIFIER; F&P MR850 RESPIRATORY HUMIDIFIER; F&P RT268 INFANT EVAQUA2 BREATHING CIRCUIT; F&P RT268 INFANT EVAQUA2 BREATHING CIRCUIT
Patient SexUnknown